Descents after maxima in compositions - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2014

Descents after maxima in compositions


We consider compositions of n, i.e., sequences of positive integers (or parts) (σi)i=1k where σ1+σ2+...+σk=n. We define a maximum to be any part which is not less than any other part. The variable of interest is the size of the descent immediately following the first and the last maximum. Using generating functions and Mellin transforms, we obtain asymptotic expressions for the average size of these descents. Finally, we show with the use of a simple bijection between the compositions of n for n>1, that on average the descent after the last maximum is greater than the descent after the first.


Fichier principal
Vignette du fichier
dmtcs-16-1-4.pdf (4 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive

Dates and versions

hal-01179223 , version 1 (22-07-2015)



Aubrey Blecher, Charlotte Brennan, Arnold Knopfmacher. Descents after maxima in compositions. Discrete Mathematics and Theoretical Computer Science, 2014, Vol. 16 no. 1 (1), pp.61--72. ⟨10.46298/dmtcs.1251⟩. ⟨hal-01179223⟩


30 View
799 Download



Gmail Facebook X LinkedIn More